MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP2015X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.The device returned with the balloon deflated and with blood residue visible in the inflation lumen.Initial negative purge did not identify a leak most likely due to the presence of blood or hardened contrast it the inflation lumen.Soaking and post pressurisation of the balloon and repeat negative purge confirmed the leak/burst.Upon pressurisation of the device, a leak was observed on the balloon.Upon visual inspection, a short longitudinal tear was observed on the balloon, starting at the midpoint of the balloon to the distal cone.Damage was evident to the balloon material, proximal to the tear.The proximal end of the tear there had a jagged edge on the balloon material.Stretching was evident to the balloon bond.Deformation was evident to the distal tip.
 
Event or Problem Description
It was reported that the physician was attempting to use a euphora rx balloon to pre-dilate a severely calcified, moderately tortuous lad lesion.It was reported that no damage was noted to the device packaging and no issues removing the device from the hoop/tray.The device was inspected with no issues noted.The lesion was pre-dilated.During the procedure, no resistance was encountered while advancing the device and no excessive force used.It was reported that at nominal pressure, the balloon ruptured on the 2nd inflation.There was a gradual drop in pressure.The balloon was re-positioned prior to the burst.No patient injury reported.The procedure was completed with an nc euphora of the same size.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6685344
Report Number9612164-2017-00840
Device Sequence Number1236512
Product Code LOX
UDI-Device Identifier00643169559899
UDI-Public00643169559899
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2018
Device Catalogue NumberEUP2015X
Device Lot Number212314138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2017
Initial Report FDA Received Date07/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1